MAUDE Adverse Event Report: CAREFUSION EXT SET SMALLBORE TBG W/4 FEMALE LL; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION EXT SET SMALLBORE TBG W/4 FEMALE LL; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015817
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that ext set smallbore tbg w/4 female ll tubing leaked.The following information was provided by the initial reporter: material no.: 10015817 batch no.: unknown.It was reported that the tubing leaked at connection of the quad-fuse and a microbore tubing at 10:00am.Brief description: leaking connections on 2 different gtt lines.Line was changed at 1000 for leaking line.Line changed again at 1400 for line leaking again.Both lines were let up with quad-fuse tubing.1st line was leaking at the connection of the quad-fuse and a microbore tubing.2nd line was leaking at the connection of a quad-fuse and the tpn filter.Both quad-fuses saved.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes.D.10 returned to manufacturer on: 07/08/2020.Investigation conclusion: the customer reported ¿the tubing leaked at connection of the quad-fuse and a microbore tubing at 10:00am¿.Received from the customer was one used extension set model 10015817 lot unknown.Attached to each of the set¿s four female luers was a male luer with approximately five inches of severed tubing from an unknown set.A copy of the customers ¿product complaint form¿ was received in the package.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Traces of clear liquid was observed in the set¿s tubing.No other abnormalities were observed on the set during visual inspection.To prepare the set for functional testing a lab microbore extension set was attached to the set¿s male luer.An 18 gauge lab cannula was attached to the end of the lab extension set.The received attached partial severed sets were first verified that their male luers were securely attached to the set¿s four female luers connectors, then removed and a lab microbore extension set was attached to each of the female luers.Functional testing was performed by attaching a lab 10ml bd syringe filled with blue-dyed water to each of the lab extension sets and depressing the plunger.No leaking was observed at any of the connection sites, components, or tubing on the set.The set was pressure tested while submerged underwater with the fluid still contained within the set at 30 psi.A lab stopcock was attached to the lab extension set¿s male luer.No fluid or air bubbles were noted to be leaking at any of the connection sites, components, or tubing on the set.The set¿s female and male luer components were inspected under a microscope to determine if any damage was noted.No damage was observed on the components during visual inspection.The received male luers with severed tubing were also inspected under a microscope with no damage observed.Equipment used (visual inspection and testing performed on 11-sep-20).Air pressure regulator with pressure gauge, eq00151, calibration due date: 07-nov-20.Dino lite microscope, eq106199, ncr.Optical ram-cnc, eq08204, calibration due date: 05-feb-21.The device history record for extension set model 10015817 lot unknown could not be conducted because the lot information was not provided.The root cause of the customer¿s report of leaking was not identified as we were unable to replicate the event during functional testing.H3 other text : see h10.
 
Event or Problem Description
It was reported that ext set smallbore tbg w/4 female ll tubing leaked.The following information was provided by the initial reporter: material no.: 10015817, batch no.: unknown.It was reported that the tubing leaked at connection of the quad-fuse and a microbore tubing at 10:00am.Brief description: leaking connections on 2 different gtt lines.Line was changed at 1000 for leaking line.Line changed again at 1400 for line leaking again.Both lines were let up with quad-fuse tubing.1st line was leaking at the connection of the quad-fuse and a microbore tubing.2nd line was leaking at the connection of a quad-fuse and the tpn filter.Both quad-fuses saved.

Brand Name
EXT SET SMALLBORE TBG W/4 FEMALE LL
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10317067
Report Number9616066-2020-02203
Device Sequence Number14084808
Product Code FPA
UDI-Device Identifier10885403234057
UDI-Public10885403234057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10015817
Device Catalogue Number10015817
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200628; 20200628
Outcome Attributed to Adverse Event Other;